MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH OT VERIO REFLECT METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH OT VERIO REFLECT METER; GLUCOSE MONITORING SYS/KIT
Model Number 023-927
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Diaphoresis (2452); Shaking/Tremors (2515)
Date of Event 12/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Similar complaints for this issue were trended including the reported meter.It was concluded that the number of complaints for the meter did not breach thresholds indicative of a systemic issue.In addition, similar complaints for this issue were trended for the test strip lot.It was concluded that the number of complaints for the lot did not breach thresholds indicative of a systemic issue.
 
Event or Problem Description
On (b)(6) 2021, the lay-user/patient contacted lifescan (lfs) italy, alleging that her onetouch verio reflect meter read inaccurately high compared to another device (right meter).The complaint was classified based on the customer care agent (cca) documentation.The patient reported that the alleged meter inaccuracy began around 10 days prior to contacting lfs.The patient reported obtaining blood glucose readings of ¿150, 250 and 130 mg/dl¿ with the subject meter compared to ¿90, 170 and 66 mg/dl¿ respectively on the other device.The comparative results were obtained within 30 minutes of each other.The patient manages her diabetes with insulin three times a day on a self-adjusting dose.It was not reported if the patient made any changes to her usual diabetes management regimen as a result of the alleged issue.The patient reported that she started to ¿tremble and sweat¿ on (b)(6) 2021 at 11:55 pm.The patient claimed she treated herself with sugar at the onset of symptoms.At the time of troubleshooting, the cca confirmed the unit of measure was set correctly on the subject meter.The cca noted an approved sample site was used for testing and the correct testing process was being followed.The cca confirmed the test strip vial was intact and the test strips had been stored correctly and were not expired or opened past their discard date.The cca noted the patient did not have control solution to perform a quality control test.Replacement products were sent to the patient.This complaint is being reported because the patient reportedly developed symptoms suggestive of a serious injury adverse event after the alleged inaccuracy issue began.The subject meter could not be ruled out as a cause or contributor to the event.
 
Additional Manufacturer Narrative
 
Event or Problem Description
On (b)(6) 2021, the lay-user/patient contacted lifescan (lfs) (b)(4), alleging that her onetouch verio reflect meter read inaccurately high compared to another device (right meter).The complaint was classified based on the customer care agent (cca) documentation.The patient reported that the alleged meter inaccuracy began around 10 days prior to contacting lfs.The patient reported obtaining blood glucose readings of ¿150, 250 and 130 mg/dl¿ with the subject meter compared to ¿90, 170 and 66 mg/dl¿ respectively on the other device.The comparative results were obtained within 30 minutes of each other.The patient manages her diabetes with insulin three times a day on a self-adjusting dose.It was not reported if the patient made any changes to her usual diabetes management regimen as a result of the alleged issue.The patient reported that she started to ¿tremble and sweat¿ on (b)(6) 2021 at 11:55 pm.The patient claimed she treated herself with sugar at the onset of symptoms.At the time of troubleshooting, the cca confirmed the unit of measure was set correctly on the subject meter.The cca noted an approved sample site was used for testing and the correct testing process was being followed.The cca confirmed the test strip vial was intact and the test strips had been stored correctly and were not expired or opened past their discard date.The cca noted the patient did not have control solution to perform a quality control test.Replacement products were sent to the patient.This complaint is being reported because the patient reportedly developed symptoms suggestive of a serious injury adverse event after the alleged inaccuracy issue began.The subject meter could not be ruled out as a cause or contributor to the event.
 
Additional Manufacturer Narrative
The lay user/patient¿s meter and test strips have been returned and evaluated by lifescan product analysis with the following findings: the meter has passed performance testing with no faults found.The reported issue could not be confirmed.Further analysis was not possible for the returned test strips due to unknown storage and handling preventing the allegation being physically investigated.In addition, a device history record review was performed on the subject meter lot.The review did not identify anything that could adversely impact product performance or function.If lifescan obtains additional information regarding this complaint, a follow-up report will be submitted.At this time, lifescan considers this matter closed.

Brand Name
OT VERIO REFLECT METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
gubelstrasse 34
zug 6300
SZ  6300
Manufacturer (Section G)
LIFESCAN SCOTLAND
beechwood park north
inverness IV2 3 ED
UK   IV2 3ED
Manufacturer Contact
simon palmer
beechwood park north
inverness IV2 3-ED
UK   IV2 3ED
1463383679
MDR Report Key13057211
Report Number3008382007-2021-04282
Device Sequence Number17131533
Product Code NBW
UDI-Device Identifier00353885011693
UDI-Public00353885011693
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K193475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number023-927
Device Lot Number4661271
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2021
Supplement Date Received by Manufacturer01/11/2022
Initial Report FDA Received Date12/21/2021
Supplement Report FDA Received Date02/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexUnknown